Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suffering from cancer in small intestine. Got severe diarrhea after chemotherapy. What to do?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Dear Doctor,
My husband suffers from cancer in the small intestine. He has got a SEVERE diarrhea as a chemo side effect (or may be tumor is the reason?)... My question is: he likes to drink milk, especially 36% cream lately. Will it increase his diarrhea? Is it OK for him to drink it with his disease? Or better avoid diary product?
Thank you.
Posted Wed, 20 Mar 2013 in Cancer
Answered by Dr. Das Arindam 11 minutes later

Thank you for posting a query.

First of all, the diarrhea of your husband is due to mainly the side effects of chemotherapy. But, the cancer itself may also cause this condition.

In this condition a dairy product may increase the tendency of diarrhea. So, right now, it would be better to avoid giving him dairy products.

He can drink milk or other dairy products when this chemotherapy induced diarrhea is over. But you should be cautious. If he develops any diarrhea, then you have to stop giving the milk or other dairy products.

Right now, you should give him a plenty of fluids to maintain hydration. Consult with your treating doctor if the diarrhea gets increased.

Hope this information suffices. Let me know, if you have any more queries.

Above answer was peer-reviewed by
Follow-up: Suffering from cancer in small intestine. Got severe diarrhea after chemotherapy. What to do? 17 minutes later
Dear Dc Arindam,

Thank you so much!
I thought so, that dairy products and diarrhea, especially milk - don't go together.

Thank you once again,

Kind regards,
Answered by Dr. Das Arindam 3 minutes later

Thank you for writing back.

If you do not have any more question, you can close this discussion.

Rating and review given by you will be appreciated.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor